Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2011, 3:16 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 3:16 PM EDT (19:16 UTC)
- Expired
- May 27, 2011, 4:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 96 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS51 KALY 271916
SVRALY
NYC041-043-272015-
/O.NEW.KALY.SV.W.0042.110527T1916Z-110527T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 415 PM EDT
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MCKEEVER...OR 6 MILES
SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NICKS LAKE CAMPGROUND AND OLD FORGE BY 320 PM EDT...
ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE BY 330 PM EDT...
LIMEKILN LAKE CAMPGROUND BY 335 PM EDT...
INLET AND EAGLE BAY BY 340 PM EDT...
EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 350 PM
EDT...
RAQUETTE LAKE BY 355 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
&&
LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
4387 7427 4375 7420 4351 7509 4359 7512
4387 7513 4412 7443 4412 7428
TIME...MOT...LOC 1915Z 249DEG 27KT 4367 7502
$$
SNYDER/KOLECI2 follow-up statements
822
WWUS51 KALY 271952
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT FRI MAY 27 2011
NYC041-043-272015-
/O.CON.KALY.SV.W.0042.000000T0000Z-110527T2015Z/
HAMILTON NY-HERKIMER NY-
352 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN HERKIMER AND NORTHERN HAMILTON COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR INLET...OR 11 MILES EAST OF OLD FORGE...MOVING EAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GOLDEN BEACH CAMPGROUND...
6 MILES SOUTH OF HASBROUCKS AND 7 MILES SOUTH OF QUAKER BEACH BY
400 PM EDT...
6 MILES SOUTH OF WOODS BY 405 PM EDT...
EAGLE NEST AND 6 MILES SOUTH OF FORKED LAKE PUBLIC CAMPGROUND BY
410 PM EDT...
LAKE DURANT CAMPGROUND...BLUE MOUNTAIN LAKE...8 MILES SOUTH OF
DEERLAND AND 9 MILES WEST OF INDIAN LAKE BY 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
&&
LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
4387 7427 4375 7420 4351 7509 4359 7512
4387 7513 4412 7443 4412 7428
TIME...MOT...LOC 1951Z 249DEG 27KT 4377 7467
$$
SNYDER/KOLECI713
WWUS51 KALY 272016
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT FRI MAY 27 2011
NYC041-043-272026-
/O.EXP.KALY.SV.W.0042.000000T0000Z-110527T2015Z/
HAMILTON NY-HERKIMER NY-
416 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND NORTHERN
HAMILTON COUNTIES HAS EXPIRED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
4387 7427 4375 7420 4351 7509 4359 7512
4387 7513 4412 7443 4412 7428
TIME...MOT...LOC 1952Z 249DEG 27KT 4377 7466
$$
SNYDER/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:45 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 27, 1:45 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT FRI MAY 27 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TODAY. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE WILL BUILD FROM THE SOUTHEAST AND THE MID ATLANTIC REGION...WITH HOT AND HUMID WEATHER FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1240 PM...MADE SOME MINOR CHANGES FOR THE REST OF THE AFTERNOON BASED ON CURRENT OBS AND TRENDS. RAISED MAX TEMPS A FEW DEGREES ACROSS THE BOARD WITH GENERALLY MID 80S FROM THE CAPITAL REGION SOUTH AND EAST. CONVECTION JUST STARTING TO DEVELOP OVER CENTRAL NY AT THIS TIME...WITH FURTHER DESTABILIZATION OCCURRING IN OUR AREA DUE WITH SUBSTANTIAL SUNSHINE AND TEMPS RISING RAPIDLY. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS INTO THE AFTERNOON. PREVIOUS NEAR TERM DISCUSSION... AS OF 1110 AM...MAIN CHANGE FOR THE UPDATE WAS TO LOWER POPS THROUGH EARLY AFTERNOON. ANY SHOWERS HAVE LIFTED NORTH OF THE AREA AND ARE MORE ORIENTED ALONG THE FRONTAL BOUNDARY POSITIONED FROM WESTERN NEW YORK TO FAR NORTHERN NEW YORK. MOST IF NOT ALL OF OUR AREA REMAINS IN THE WARM SECTOR...WITH LITTLE MOVEMENT OF THE FRONT EXPECTED. CONVECTION IS EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AROUND 2-3 PM INITIALLY NEAR THE MOHAWK VALLEY AND SOUTHERN ADIRONDACKS...WHERE A CU FIELD IS STARTING TO FORM FIRST...THEN GRADUALLY SPREAD EASTWARD LATE AFTERNOON INTO THE EVENING. INITIALLY BASED ON LOCAL HIRESWRF AND HRRR...DISCRETE CELLS WILL POP UP WITH ENOUGH DEEP LAYER SHEAR OF 35-45 KT NOTED ON 12Z KALB SOUNDING TO ALLOW FOR SOME BOWING SEGMENTS AND EVEN A FEW SUPERCELLS. THE MAGNITUDE OF INSTABILITY MAY NOT BE A STRONG AS YESTERDAY...BUT SUFFICIENT SBCAPE VALUES OF 1500-2500 J/KG WOULD SUPPORT SEVERE STORMS WITH ENOUGH SHEAR TO ORGANIZE. MAINLY CLEAR SKIES IN THE WARM SECTOR SHOULD ALLOW FOR DESTABILIZATION TO OCCUR. DISCRETE CELLS MAY EVENTUALLY FORM A BROKEN LINE ECHO WAVE PATTERN THIS EVENING AS THE ACTIVITY APPROACHES THE CAPITAL REGION AND EASTERN CATSKILLS. THE EVOLUTION COULD BE SIMILAR TO YESTERDAY BUT THE LATE EVENING TO EARLY OVERNIGHT PERIOD IS UNCLEAR AT THIS TIME. WE WILL BE DOING A SPECIAL 18Z UPPER AIR LAUNCH TO SUPPORT SEVERE WEATHER OPERATIONS. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... FRI NIGHT INTO SATURDAY...THE FRONT STARTS TO SHIFT BACK NORTHWARD WITH MODEST LARGE SCALE LIFT WITH IT. SOME SCT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH LESSER AMOUNTS OF INSTABILITY FORECASTED BY THE GFS/NAM. THE CONVECTION LOOKS LIKE IT WILL BE MUCH LESS ORGANIZED BASED ON THE DEEP SHEAR PROFILES. WE COULD END UP WITH PULSE OR LOOSELY ORGANIZED CONVECTION. THE BETTER CHANCES WILL LIKELY BE FROM THE MOHAWK VALLEY/CAPITAL REGION NORTHWARD. LOWS WILL BE MUGGY STILL IN THE 60S...EXCEPT SOME U50S OVER THE MTNS...AND HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND MID TO U70S OVER THE MTNS. SATURDAY NIGHT INTO SUNDAY...HIGH PRESSURE BEGINS TO RIDGE N/NE FROM THE SOUTHEAST/LOWER MID ATLANTIC REGION. MID LEVEL HEIGHTS BEGIN TO RISE. THE UPPER LEVEL JET STREAM PUSHES NORTHWARD INTO CANADA. A WEAK IMPULSE IN THE W/SW FLOW ALOFT MAY TRIGGER AN ISOLD- SCT AFTERNOON SHOWER OR THUNDERSTORM. MODEST AMOUNTS OF INSTABILITY ARE INDICATED BY THE GFS WITH SBCAPES OF 500-1500 J/KG...BUT THERE IS NOT A BONAFIDE GOOD LIFTING MECHANISM. PERHAPS DIFFERENTIAL HEATING BTWN THE VALLEYS/MTNS MAY CAUSE SOME POP-UP CONVECTION. A LOW-LEVEL WEAK CAP IS ALSO APPEARING ON THE GFS SOUNDINGS FOR THIS DAY. OVERALL...NOT A WASHOUT...BUT STILL A SMALL RISK FOR A SHOWER OR STORM. H850 TEMPS WILL BE ON THE RISE AT 15-16C OVER THE REGION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A STRONG RIDGE AT 500 HPA WILL CONTINUE TO BE IN PLACE FOR MONDAY NIGHT INTO TUESDAY ACROSS THE NORTHEAST. THIS WILL ALLOW FOR ABOVE NORMAL WARMTH. OVERNIGHT LOWS WILL BE MUGGY ON MON NIGHT WITH MID 60S IN VALLEY AREAS...AND MID TO UPPER 50S ACROSS THE HIGHER TERRAIN. HIGH TEMPS WILL BE HOT ONCE AGAIN ON TUESDAY...WITH MAX TEMPS NEAR 90 IN VALLEY AREAS /AND EVEN INTO THE LOW 90S FOR THE MID HUDSON VALLEY/. WITH THE STRONG RIDGE IN PLACE...SKIES SHOULD REMAIN MOSTLY SUNNY...WITH JUST SOME PASSING CIRRUS. A FAST MOVING SHORTWAVE WILL BE MOVING ACROSS SOUTHERN CANADA...AND THIS WILL PUSH A COLD FRONT ACROSS THE AREA AT SOME POINT TUESDAY NIGHT INTO WEDNESDAY. THE MODELS DON/T AGREE ON THE EXACT TIMING OF THIS FEATURE. HAVE GENERALLY SIDED WITH THE 00 UTC ECMWF...WHICH BRINGS A SLIGHT CHC FOR CENTRAL AND SOUTHERN AREAS AND CHC POPS FOR NORTHWEST AREAS FOR TUESDAY NIGHT...AND CHC POPS ACROSS THE ENTIRE AREA ON WED WITH THE FRONT CROSSING THE AREA ON WED AFTN. HAVE INCLUDED THUNDER AS THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT THUNDERSTORM ACTIVITY. DEPENDING ON THE TIMING OF THE FRONT...WED MAY CONTINUE TO BE ABOVE NORMAL...WITH MAX TEMPS REACHING THE 80S IN MANY AREAS. IN THE WAKE OF THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD IN FOR WED NIGHT THROUGH FRIDAY. THIS WILL ALLOW FOR DRY WEATHER AND LESS HUMID CONDITIONS WITH JUST SCT DIURNALLY DRIVEN CU. TEMPS WILL BE NOTICEABLY COOLER...WITH 70S IN MOST AREAS FOR THURSDAY AND FRIDAY /MID TO UPPER 60S ACROSS THE HIGH TERRAIN/ AND MIN TEMPS IN THE 50S /UPPER 40S FOR THE SRN/WRN DACKS AND EASTERN CATSKILLS/. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... ANOTHER CONVECTIVELY ACTIVE DAY SHAPING UP ACROSS EASTERN NY. TOWERING CU ALREADY SEEN ON VISIBLE SATELLITE IMAGERY EARLY THIS AFTERNOON JUST WEST OF THE HUDSON RIVER VALLEY. A FRONTAL BOUNDARY ORIENTED SOUTHWEST-NORTHEAST LIES ACROSS WESTERN AND NORTHERN NEW YORK WITH THE KGFL/KALB/KPOU TAF SITES SOLIDLY IN THE WARM SECTOR. CONVECTION INITIATING ACROSS CENTRAL NY SHOULD MOVE TOWARDS KGFL FIRST...SOMETIME AROUND 20Z-22Z AS ACTIVITY GENERALLY TRACKS NORTHEASTWARD. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FARTHER SOUTH NEAR KALB A FEW HOURS LATER AROUND 22Z- 00Z BASED ON LATEST GUIDANCE. TRIED TO TIME BEST CHANCES FOR CONVECTION WITH TWO HOUR TEMPO GROUPS AT KGFL/KALB. FARTHER SOUTH SHOWERS AND STORM COULD APPROACH THE KPOU AREA...BUT LIKELY TOWARDS OR AFTER 00Z. WILL MENTION VCSH FOR NOW AT KPOU. WILL MAINTAIN VCSH AT KGFL/KALB INTO THE OVERNIGHT HOURS...AS THERE WILL A CHANCE FOR ADDITIONAL CONVECTION BUT IS LESS CERTAIN. LOW STRATUS MAY DEVELOP LATE TONIGHT DEPENDING ON WHICH LOCATIONS RECEIVE RAINFALL AND WHERE THE FRONTAL BOUNDARY SETS UP. AS OF NOW...WILL MENTION MVFR CONDITIONS WITH THE POTENTIAL FOR SOME IFR CIGS AROUND 09Z-12Z SATURDAY. VFR CONDITIONS SHOULD RETURN BY MID TO LATE MORNING. WINDS WILL BE GENERALLY SOUTH-SOUTHEAST AROUND 5-10 KT INTO THE EVENING...BECOMING VARIABLE 5 KT OR LESS OVERNIGHT. WINDS SATURDAY WILL BE SOUTH AROUND 5-10 KT. OUTLOOK... SAT-SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA. MON-TUE...VFR...NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. && .FIRE WEATHER... A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TODAY. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM FRONT ON THE WEEKEND...AS HIGH PRESSURE WILL MOVE IN FROM THE SOUTHEAST AND THE MID ATLANTIC REGION...WITH HOT AND HUMID WEATHER FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL. HUMIDITY LEVELS WILL REMAIN HIGH OVER THE NEXT FEW DAYS WITH NEAR FULL RECOVERIES TO 100 PERCENT EACH MORNING. THE WINDS WILL BE PRIMARILY OUT OF THE S/SW AT 5 TO 15 MPH. WET FLAG CONDITIONS ARE LIKELY FROM THE CAPITAL REGION NORTH AND WEST TODAY. OVERALL...NO FIRE WEATHER CONCERNS THE NEXT SEVERAL DAYS. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA ONCE AGAIN TODAY...WITH A FRONTAL BOUNDARY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THE HEAVIEST RAINFALL YESTERDAY WAS OVER THE SOUTHERN ADIRONDACK REGION WITH ONE TO TWO INCHES OCCURRING. THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MIDDLE OF NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV/WASULA NEAR TERM...JPV SHORT TERM...WASULA LONG TERM...FRUGIS AVIATION...JPV FIRE WEATHER... HYDROLOGY...RCK/JPV/WASULA
Hazardous weather outlook, May 27, 2:23 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 223 PM EDT FRI MAY 27 2011 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084- VTZ013>015-281100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 223 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MUCH OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES...IN WESTERN MASSACHUSETS...BERKSHIRE...IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON... HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY... SCHOHARIE...ULSTER...WARREN AND WASHINGTON...IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. CTZ001-013-NYZ065-066-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 223 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 27, 9:18 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
918 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG 5 NW GREAT BARRINGTON 42.25N 73.41W
05/26/2011 BERKSHIRE MA PUBLIC
5 LARGE TREES DOWN.
&&
JPVLocal storm report, May 27, 10:07 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1007 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG BOGHT CORNERS 42.78N 73.74W
05/26/2011 ALBANY NY NWS EMPLOYEE
TREES AND LARGE BRANCHES DOWN ON BIKE PATH
&&
NASLocal storm report, May 27, 2:17 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 4 SSE NORTHAMPTON BEACH 43.14N 74.14W
05/26/2011 FULTON NY TRAINED SPOTTER
2-3 DOZEN TREES DOWN...7 CAMP TRAILERS DAMAGED AND 4
UTILITY POLES DOWNED BY WIND
&&
FRUGISSpecial weather statement, May 27, 3:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT FRI MAY 27 2011
NYZ032-033-271945-
HAMILTON NY-NORTHERN HERKIMER NY-
310 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES WEST
OF OLD FORGE...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
OLD FORGE BY 315 PM EDT
BIG MOOSE BY 335 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.
LAT...LON 4392 7466 4362 7508 4364 7512 4386 7515
4407 7493 4407 7490
TIME...MOT...LOC 1909Z 221DEG 20KT 4375 7510
SNYDER/KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 40 min |
| May 26, 8:36 PM EDT | Areal Flood Advisory | ALY | Hamilton, Warren | 6 hr |
| May 26, 9:23 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| May 26, 9:32 PM EDT | Special Weather Statement | ALY | Fulton | 28 min |
| May 26, 10:00 PM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 60 min |
| May 26, 10:10 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie, Ulster | 65 min |
| May 26, 10:14 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 61 min |
| May 26, 10:19 PM EDT | Flash Flood Warning | ALY | Hamilton, Warren | 6 hr |
| May 26, 10:29 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 46 min |
| May 26, 10:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more | 61 min |
| May 26, 11:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 26, 11:05 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| May 26, 11:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 61 min |
| May 26, 11:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 67 min |
| May 26, 11:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Saratoga, Warren, Washington | 58 min |
| May 26, 11:42 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| May 27, 12:04 AM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 32 min |
| May 27, 12:36 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 4 hr |
| May 27, 3:10 PM EDT | Special Weather Statement | ALY | Herkimer | 35 min |
| May 27, 4:26 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 27, 4:39 PM EDT | Special Weather Statement | ALY | Warren | 36 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 64 min |
| May 27, 6:22 PM EDT | Areal Flood Advisory | ALY | Warren | 4 hr |
| May 27, 6:52 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| May 27, 7:25 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| May 27, 7:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.